MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV07040080
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fortrex balloon was returned.No ancillary devices were returned.The fortrex was inspected and the balloon showed signs of the previous inflation.The balloon was expanded.No damages or anomalies were observed.An inflation device filled with water was connected to the balloon inflation port after being loaded over a guidewire.The balloon was able to inflate to 12 atm; however, the balloon pressure could not be maintained.It was discovered a spray of water was coming out of a hole to the catheter shaft approximately 0.2 cm distal the strain relief.Under microscope the hole was longitudinal, consistent with possible contact/penetration of a sharp instrument.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a fortrex pta balloon to treat a fistula.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device tothe target lesion.The device was inflated but, on first inflation and at 0atm, a leak was observed at the luer/hub.Another pta was use to complete the procedure.No patient injury was reported.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9069021
Report Number2183870-2019-00450
Device Sequence Number2477786
Product Code LIT
UDI-Device Identifier00763000106102
UDI-Public00763000106102
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Catalogue NumberA35HPV07040080
Device Lot NumberA789967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Initial Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1